Persistent GI problems
Mar 30, 2000
I'm HIV+. Age 42. T-cell count 650. Viral load around 5,000. No significant change in three years. Take acyclovir everyday. Not on antivirals. Have had persistent diarrhea and gas for a few years, worse the past year. Otherwise, healthy. Had colonoscopy recently. No infection or tumors. Only concern: inflammation in lining of stomach and upper intestine. Previous treatments with cipro and other antibiotics this year saw no improvement. Done some checking on food, but only found one thing that seemed to bother me: aspertame. Even without it, though, problems persist. Immodium helps, but does not resolve. Take fiber regularly. Same thing. Does this sound familiar? Any ideas what might be causing the inflammation? Would more antibiotics make sense?
Response from Dr. Henry
You don't mention whether you have been assessed for lactose intolerance, H. pylori disease, or other conditions such as ulcerative colitis or irritable bowel syndrome. Usually HIV at your stage doesn't cause that (there is an HIV enteropathy) but it could in a few patients. Have you read a good self-help book such as Healing HIV by Jon Kaiser that has many good suggestions regarding bowel health and function that individuals can self-experiment with.
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Herpes After Oral Sex Hooker What Are The Chances Of HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Can Genital Warts Be Cured With Over The Counter Wart Medicine?
- Can You Drink After Chlamydia Medication?
- Does Gonorrhea Cause Cervical Cancer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.